Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 14, 2019, 7:57 AM CDT for Lake County, Obion County, Tennessee; Mississippi County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2019, 7:57 AM CDT (12:57 UTC)
- Expired
- Mar 14, 2019, 8:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mississippi County, AR, Lake County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:28 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:22 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 14, 6:22 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
622 AM CDT Thu Mar 14 2019
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 528 AM CDT Thu Mar 14 2019/
Sufficient shear coupled with increasing CAPE amounts near 1000
j/kg this morning has prompted a tornado watch for most of the
Midsouth through noon.
JAB
PREV DISCUSSION... /issued 338 AM CDT Thu Mar 14 2019/
DISCUSSION...
Current through today...first wave of convection is beginning to
lift north of the region early this morning. This activity was
associated with the negative trough pivoting around the current
upper low in Nebraska. Farther southwest on radar a new line of
convection was intensifying over northeast Texas. A watch has been
issued and warnings are up and verifying from the Shreveport
office. This activity is along the actual cold front and is being
well handled by the short term models. The line is forecasted to
grow both north and south and move into the Midsouth by mid
morning. Until the line arrives the severe threat early this
morning appears low. Later things will begin to ramp
up...especially east of a Paris to Jackson to Oxford line where
the airmass has been least...if not at all worked over. Coupled
with dewpoints of mid 60s advecting into this region and
lingering SRH amounts near 300 m^2/s^2...a few discrete cells with
more vigorous updrafts could evolve. Models agree on a CAPE plume
of near 750 j/kg over this zone by 18z...that may be slightly
under done if some sun can shine. Best guess for the most focused
region will once again run along Pickwick Lake south to points
east of the Natchez Trace Parkway...where a brief window for a
tornado remains if surface winds can stay backed from 180 or 190.
Despite the storm lifting into the Western Great Lakes strong
south to southwest gradient winds will continue...with the highest
gusts across northeast Arkansas and the Bootheel of Missouri. No
changes to the wind advisory are anticipated. Rainfall amounts so
far have ranged from 1-3 inches with this first round...though not
getting much help from NQA radar as actual readings have been
well underestimated. Today's activity could place another half of
an inch over that same zone. Models indicate precipitation exiting
Monroe County by sunset. After seeing temperatures in the 70s
today lows will fall into the 40s areawide tonight. West to
northwest winds will decouple across the southeastern counties
tonight...potentially allowing for patchy fog to form after
midnight. Farther north and west wind speeds will be higher.
Friday through Sunday...surface high pressure will reside over
the middle of the country for the weekend. Overall skies will be
clear to mostly clear with northwesterly breezes. Cool mornings in
the 30s will yield afternoon highs in the 50s and low 60s.
Monday through Thursday...The GFS and ECMWF show the upper jet
becoming more northerly this period as a ridge builds over the
Northern Rockies. An almost Omega block pattern may become
established. A few descending shortwaves will bring passing clouds
and perhaps a low-end threat for a light shower to the area. High
temperatures this period appear a few degrees shy of seasonal
averages...with lows remaining above freezing.
JAB
&&
.AVIATION...
One more round of Showers and thunderstorms will sweep across the
Midsouth this morning. Attempted to time the arrival and end of
storms based on both radar and short term guidance. Brief gusty
wind and IFR vis is likely in association with thunderstorms. Cigs
in association with the showers will likely be around 2,000 feet,
increasing to 3000-5000 behind the storms, then above 5000
overnight.
South winds over 20kt with gusts over 30kt will shift from the
Southwest behind the line of showers then from the Northwest
tonight, gradually decreasing to around 10kt.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 14, 5:30 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 530 AM CDT Thu Mar 14 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-151230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 530 AM CDT Thu Mar 14 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A wind advisory is in effect for the entire area through 7 PM Thursday. There is an slight and marginal risk for severe storms this morning and afternoon. A Tornado Watch is in effect for a large portion of the area. Greatest risk will be along and east of the Mississippi River. Damaging winds will be the primary threat. Secondary threats include localized flooding...large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning and afternoon.
In the hours before
Local storm report, Mar 14, 6:41 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND DMG 4 WNW JONESBORO 35.84N 90.75W
03/14/2019 CRAIGHEAD AR BROADCAST MEDIA
REPORT OF FOUR POWERLINES DOWN IN THE NORTHBOUND LANE
ALONG I-555 NEAR THE WASHINGTON ST. EXIT IN JONESBORO,
AR.
&&
SGWLocal storm report, Mar 14, 6:46 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG 5 N JONESBORO 35.89N 90.69W
03/14/2019 CRAIGHEAD AR TRAINED SPOTTER
SPOTTER REPORT OF FENCE DAMAGE ON CO. RD. 732.
&&
SGWSpecial weather statement, Mar 14, 7:00 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
700 AM CDT THU MAR 14 2019
MOZ115-TNZ001-002-141245-
Pemiscot MO-Lake TN-Obion TN-
700 AM CDT THU MAR 14 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 AM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
Lake County in western Tennessee...
Western Obion County in western Tennessee...
At 700 AM CDT...a strong thunderstorm producing winds at least 45
mph was located near Bolton, or near Hayti, moving northeast at 45
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Pemiscot...Lake and western Obion Counties should
monitor this storm closely.
LAT...LON 3650 8911 3621 8936 3621 8948 3619 8949
3619 8996 3643 8972 3640 8967 3641 8960
3634 8955 3634 8953 3638 8951 3642 8955
3646 8952 3650 8954 3650 8949 3647 8949
3646 8947 3650 8942 3651 8930
TIME...MOT...LOC 1200Z 231DEG 41KT 3629 8971Local storm report, Mar 14, 7:32 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD 5 SSW JONESBORO 35.76N 90.73W
03/14/2019 CRAIGHEAD AR EMERGENCY MNGR
REPORT OF FLOODING ON CO. RD. 425 AND UNSAFE TO DRIVE.
&&
SGWSpecial weather statement, Mar 14, 7:33 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
733 AM CDT THU MAR 14 2019
ARZ018-026-028-MOZ113-115-141315-
Greene AR-Craighead AR-Mississippi AR-Pemiscot MO-Dunklin MO-
733 AM CDT THU MAR 14 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 AM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...
At 733 AM CDT...strong thunderstorms were producing winds up to 40
mph was located along a line extending from near Cardwell to Lake
City. Movement was northeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Greene...eastern Craighead...northwestern
Mississippi...southwestern Pemiscot and southern Dunklin Counties
should monitor this storm closely.
LAT...LON 3619 8974 3570 9020 3571 9052 3586 9050
3619 9030
TIME...MOT...LOC 1233Z 228DEG 30KT 3601 9028 3579 9044Local storm report, Mar 14, 7:52 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG 3 SW MIDTOWN MEMPHIS 35.10N 90.01W
03/14/2019 SHELBY TN BROADCAST MEDIA
*** 1 INJ *** LARGE TREE FELL ON A HOME IN MIDTOWN
MEMPHIS DUE TO NON-THUNDERSTORM WINDS AHEAD OF THIS
STORM.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 46 min |
| Mar 13, 7:48 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 42 min |
| Mar 13, 8:24 PM CDT | Special Weather Statement | MEG | DeSoto | 66 min |
| Mar 13, 9:04 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 41 min |
| Mar 13, 9:37 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 38 min |
| Mar 13, 10:14 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 61 min |
| Mar 13, 10:23 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 23 min |
| Mar 14, 11:18 AM CDT | Special Weather Statement | MEG | Union | 27 min |
| Mar 14, 11:44 AM CDT | Special Weather Statement | MEG | Alcorn | 31 min |
| Mar 14, 12:00 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 45 min |
| Mar 14, 12:38 PM CDT | Tornado Warning | MEG | Monroe | 37 min |
| Mar 14, 12:52 PM CDT | Tornado Warning | MEG | Tishomingo | 18 min |
| Mar 14, 1:14 PM CDT | Special Weather Statement | MEG | Monroe | 16 min |
| Mar 14, 1:44 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| Mar 14, 3:19 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 10 hr |
| Mar 14, 7:00 AM CDT | Special Weather Statement | MEG | Lake | 45 min |
| Mar 14, 12:28 PM CDT | Tornado Warning | MEG | Hardin | 30 min |
| Mar 14, 1:09 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 3 days |
| Mar 14, 5:44 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 46 min |
| Mar 14, 5:53 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 16 min |
| Mar 14, 6:13 AM CDT | Special Weather Statement | MEG | Clay | 47 min |
| Mar 14, 6:18 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 42 min |
| Mar 14, 6:21 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Mississippi | 39 min |
| Mar 14, 6:38 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 36 min |
| Mar 14, 6:45 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 45 min |
| Mar 14, 6:51 AM CDT | Flash Flood Warning | MEG | Craighead, Cross, Poinsett | 3 hr |
| Mar 14, 7:02 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 43 min |
| Mar 14, 1:09 PM CDT | River Flood Warning | MEG | Mississippi, Poinsett | 20 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.